....when you're feeling lousy from coming down with Lyme, or when you're feeling lousy from medication or your usual ailments???
I started a bullseye last week....went on doxy and then added ceftin because there was some thought there might be a secondary infection at the site. I take ceftin all the time and never have a problem with it, but I haven't had doxy in years. Could doxy or the combo give you a migraine-like headache? Could it just be the infection working its way out? I know it could be one of my migraines, but they never last this long. I've been taking a 1/2 a vicodin for 2 days now, but I don't like the thought of masking something when I don't know what it is. I see the doctor tomorrow morning.
I don't know how you all do this....it's a little scary when you feel lousy and you don't know what's causing what.
A bullseye rash is a definite sign of Lyme. If you have not done so, make sure you get photos of it. Place something near it, like a coin or ruler, before phototgraphing to give it size definition. Then you have evidence of it if needed later.
I saw on your other post you are on 200 mg of Doxy with Ceftin for 21 days. I don't think your dose is strong enough and three weeks of treatment is never long enough for Lyme. The antibitoics kill the bacteria when they are reproducing which is estimated at four weeks. Six weeks of the proper dose antibiotic will cover one growth cycle in a new infection. If symtpms are still present, further treatment is warranted. A longer infection needs longer treatment.
It is important to see a knowledgeable doctor. Besides Lyme, ticks can transmit several co-infections including Babesiosis, Ehrlichiosis (HME & HGE), Bartonella, and Mycoplasma. Many people who have Lyme are co-infected. It is important to be tested by a Lyme lab such as IgeneX in Palo Alto, CA. If you would like a doctor recommendation for your area, let us know. Your infection is early. This is the best time to eradicate it. Getting the proper treatment early in the infection may reduce the chance of long-term complications.
Lyme disease is a multi-system bacterial infection. It can cause many symptoms. Be aware of the Jarisch-Herxheimer Reaction (herx). Often when people who have Lyme take antibiotics, their symptoms become worse or they get new ones. When the antibiotics kill the bacteria, toxins are released making you feel worse. It can be very scary, but it is a good sign the antibiotics are working. How long have you been on the antibiotics? Although it can vary individually, many people experience this at the beginning of treatment and every three to four weeks.
It is a good idea to document your sympotms daily. One way to do this is to list the three main symptoms you have each day with a numerical rating of their severity (from 1-10). Over time when you review this information, you can see when your herxes occur and how you are reponding to the meds.
It is also important to learn as much as you can. I recommend reading "Everything You Need To Know About Lyme Disease (2nd edition)" by Karen Vanderhoof-Forschner and Dr. Joseph Burrascano's Lyme treatment guidelines. He is one of the top Lyme doctors in the country and many Lyme doctors follow his protocols.
Hi Inquirer. Below is a Lyme symptom list. You can have any combination of symptoms.
Unexplained fevers, sweats, chills, or flushing
Unexplained weight change--loss or gain
Fatigue, tiredness, poor stamina
Unexplained hair loss
Testicular pain/pelvic pain
Unexplained menstrual irregularity
Unexplained milk production: breast pain
Irritable bladder or bladder dysfunction
Sexual dysfunction or loss of libido
Change in bowel function-constipation, diarrhea
Chest pain or rib soreness
Shortness of breath, cough
Heart palpitations, pulse skips, heart block
Any history of a heart murmur or valve prolapse?
Joint pain or swelling
Stiffness of the joints, neck, or back
Muscle pain or cramps
Twitching of the face or other muscles
Neck creeks and cracks, neck stiffness, neck pain
Tingling, numbness, burning or stabbing sensations, shooting pains
Facial paralysis (Bell's Palsy)
Eyes/Vision: double, blurry, increased floaters, light sensitivity
Ears/Hearing: buzzing, ringing, ear pain, sound sensitivity
lncreased motion sickness, vertigo, poor balance
Confusion, difficulty in thinking
Difficulty with concentration, reading
Forgetfulness, poor short term memory
Disorientation: getting lost, going to wrong places
Difficulty with speech or writing
Mood swings, irritability, depression
Disturbed sleep-too much, too little, early awakening
Exaggerated symptoms or worse hangover from alcohol
I am feeling much better, just a little tired. The rash is almost completely faded. I saw the doctor yesterday and, though I know I wasn't tested specifically for erlichiosis (sp), she said that my bloodwork wasn't showing any signs of it (something about something would have been high and something else would have been low?). However, I still think it's too early for anything to be showing up in my blood, no? Not to mention I had already been on the doxy for 2 and a half days when my blood was drawn -- don't know if that could have masked/altered any results. At any rate, I guess I'm one of the lucky ones in that I found the tick and found the rash a week later, so I got treatment early.
What is the usual dose of doxy? I have no idea about any of it, but I can always ask her to increase/prolong it. I'm only on the ceftin for 10 days. As for a LLMD in my area, you did help me with that almost two years ago when I had a scare. He wanted $700.00 up front ...can't imagine what the cost would be now. Gotta love New York...
Anyway, thanks again for all the info -- I appreciate it.
Hi Inquirer. I thought you had posted some time ago
I believe the recommended dose of Doxy for Lyme is 300-600 mg daily, and the miniumum treatment time for an infection caught within two weeks of the bite is six weeks of the proper dose antibiotic.
Ehrlichiosis infects the white blood cells. As a result, the white blood cell count may be low but not everyone who has Ehrlichiosis will have low blood counts. I never did.
Early infections are the easiest to treat. Please do whatever it takes to get the right treatment. Hopefully your doctor will increase your dose and extend it. Doxy is often prescribed long-term for acne, so it is a safe antibiotic.